Florida, 2013Damaging Wind in Florida, May 11, 2013
May 11, 2013 · NWS JAX · 1 event in 1 county or zone
A weak passing upper level short wave trough combined with the sea breeze fronts and high moisture fueled scattered storms over the area. One severe storm developed and produced wind damage in St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak passing upper level short wave trough combined with the sea breeze fronts and high moisture fueled scattered storms over the area. One severe storm developed and produced wind damage in St. Johns County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 11, 1:19 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, May 11, 1:19 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
219 PM EDT SAT MAY 11 2013
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
LITTLE IN THE WAY OF ACTIVITY EARLY THIS AFTN...AS A COMPLEX OF
SHOWERS/STORMS ACROSS THE NE GULF CONTINUE TO SLOWLY DIMINISH AS
THE COMPLEX APPROACHES THE BIG BEND. ALONG THE EAST COAST...THE
SEABREEZE REMAINS PINNED TO THE IMMEDIATE COAST AS BREEZY SYNOPTIC
SW FLOW PREVAILS. THINK SEABREEZE CONVECTION WILL BE RATHER LIMITED
LATER THIS AFTN...WITH ACTIVITY FROM THE WEST CONTINUING TO DECAY
AS IT ENTERS THE LOCAL AREA. WILL USE ISOLATED TO LOW END SCATTERED
POPS ALONG THE EAST COAST LATE THIS AFTN/EARLY EVENING...WITH
MID/HIGH END SCATTERED POPS INLAND. AFTER A LULL IN ACTIVITY LATER
THIS EVENING INTO THE OVERNIGHT...A COLD FRONT WILL APPROACH INTERIOR
SE GA LATE OVERNIGHT WITH SCATTERED SHOWERS AND PERHAPS AN ISOLATED
TSTM OR TWO. LOW TEMPERATURES IN THE MID/UPPER 60S WILL PREVAIL.
THE SURFACE COLD FRONT WILL CROSS SE GA SUNDAY MORNING...MOVING INTO
NE FL BY AFTERNOON. WITH THE GREATEST FORCING REMAINING WELL TO
THE NORTH...WILL KEEP POPS SCATTERED WITH THE FRONTAL CROSSING...WITH
COVERAGE DECREASING ACROSS SE GA IN THE AFTN. HIGH TEMPERATURES
SUNDAY WILL RANGE FROM THE LOWER 80S ACROSS INTERIOR SE GA...WITH
MID/UPPER 80S ELSEWHERE.
AS THE FRONT EXITS SOUTHEAST SUNDAY NIGHT...ANY REMAINING SHOWERS WILL
DISSIPATE. AS HIGH PRESSURE BUILDS TO THE WEST OF THE REGION
MONDAY...COOLER AND DRIER AIR WILL ADVECT IN. PRESSURE GRADIENT WILL
BE SOMEWHAT TIGHTENED INTO MONDAY...SO EXPECT WINDS TO BE ELEVATED.
THIS HIGH WILL SLIDE OVERHEAD INTO TUESDAY...YIELDING MAINLY CLEAR
SKIES WITH TEMPS A LITTLE BELOW NORMAL.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE SURFACE RIDGE WILL SLOWLY SLIDE EAST OF THE REGION FOR THE REST
OF THE WEEK INTO THE WEEKEND. THE WESTERN SIDE OF THE RIDGE BREAKS
DOWN ENOUGH LATE IN THE PERIOD FOR PRECIPITATION CHANCES TO RETURN
AS WEAK FRONTAL BOUNDARIES SLIDE INTO THE SOUTHEASTERN US. AFTER A
COOLER THAN NORMAL NIGHT TUESDAY NIGHT...READINGS WILL RETURN TO
NORMAL LEVELS FOR WEDNESDAY THROUGH SATURDAY.
&&
.AVIATION...
PREVAILING VFR CONDITIONS ARE EXPECTED FOR THIS AFTERNOON...WITH
SCATTERED CONVECTION. AT THIS POINT FAVORING VCTS FOR THUNDERSTORMS
GIVEN LOWER CONFIDENCE IN COVERAGE AND TIMING. AFTER A WAVE PASSES
EAST THIS EVENING...AN AREA OF MVFR CLOUD COVER IS EXPECTED TO
ADVECT IN...WITH AREAS THAT RECEIVE RAINFALL THIS AFTERNOON
POSSIBLY GETTING LIGHT FOG OVERNIGHT. A COLD FRONT WILL MOVE
SOUTHEAST ACROSS THE REGION SUNDAY...WITH SCATTERED CONVECTION
AGAIN A POSSIBILITY.
&&
.MARINE...
BENIGN CONDITIONS WILL PREVAIL THROUGH SUNDAY ALONG AND IN ADVANCE
OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT
SUNDAY NIGHT AND INCREASE TO SCA FOR THE OUTER WATERS MONDAY. WINDS
WILL DECREASE TUESDAY...TURNING BACK TO THE SOUTH FOR MID/LATE NEXT
WEEK.
RIP CURRENTS: LOW RISK THROUGH SUNDAY.
&&
.FIRE WEATHER...
A NOTICEABLY COOLER AND DRIER AIR MASS WILL ADVECT SOUTH INTO THE REGION
ON MONDAY AS HIGH PRESSURE BUILDS TO THE WEST...FOLLOWING TOMORROWS
FRONTAL PASSAGE. A FAIRLY TIGHT PRESSURE GRADIENT IS EXPECTED ON
THE EAST SIDE OF THIS HIGH INTO MONDAY...KEEPING WIND SPEEDS ELEVATED.
RH VALUES ARE EXPECTED TO FALL TO AROUND CRITICAL LEVELS MONDAY.
THEREFORE...RED FLAG CONDITIONS MAY BE POSSIBLE ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 81 50 78 / 50 20 10 10
SSI 67 80 58 77 / 30 30 10 10
JAX 67 84 55 79 / 30 30 10 10
SGJ 67 84 62 76 / 30 40 20 10
GNV 65 84 58 80 / 30 40 20 10
OCF 66 85 62 81 / 30 50 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/STRUBLE/GUILLET
Hazardous weather outlook, May 11, 3:05 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT SAT MAY 11 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-120830-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
405 PM EDT SAT MAY 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...REST OF TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED REST OF TODAY AND INTO THE EVENING HOURS. MOST OF THE
ACTIVITY WILL ACROSS NORTHEAST FLORIDA AND THE ADJACENT COASTAL
WATERS. A FEW STORMS MAY CONTAIN STRONG GUSTY WINDS UP TO 50
MPH AND SMALL HAIL. STORM MOTION IS EAST AT 20 TO 30 MPH.
MOST OF THE THUNDERSTORM ACTIVITY WILL WEAKEN AFTER 8 PM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A
COLD FRONT MOVES SLOWLY SOUTHEASTWARD ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 11, 3:18 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
418 PM EDT SAT MAY 11 2013
FLZ025-033-112100-
DUVAL-ST. JOHNS-
418 PM EDT SAT MAY 11 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF DURBIN...MOVING EAST AT
25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WORLD GOLF VILLAGE...PICOLATA...FRUIT COVE...BAYARD...BAKERSVILLE...
DURBIN...NOCATEE...VILANO BEACH...SOUTH PONTE VEDRA BEACH AND
SAWGRASS THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2989 8159 3014 8165 3024 8138 3015 8134
3001 8131 2991 8128 2990 8128
TIME...MOT...LOC 2018Z 248DEG 21KT 3006 8151
STRUBLESpecial weather statement, May 11, 3:32 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT SAT MAY 11 2013
FLZ025-032-033-112100-
CLAY-DUVAL-ST. JOHNS-
432 PM EDT SAT MAY 11 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY...
NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS
AND SMALL HAIL VALID UNTIL 500 PM EDT...
AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF GREEN COVE SPRINGS...
MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND PENNEY FARMS...GREEN COVE SPRINGS...SWITZERLAND...
PICOLATA...FRUIT COVE...WORLD GOLF VILLAGE...NOCATEE...DURBIN AND
BAYARD THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3018 8144 2997 8135 2985 8176 3002 8184
TIME...MOT...LOC 2032Z 249DEG 21KT 2997 8170
STRUBLE
Thunderstorm Wind, St. Johns
- When
- May 11, 3:35 PM EST
- Where
- St. Johns County, 0.91 mi SE of South Ponte Vedra Bc
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 30.020, -81.320
Trees and limbs were blown down in Guana River State Park. The time of damage was based on radar imagery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, May 11, 2013$14,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Florida, May 11, 2013$2,000 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in New Jersey, May 11, 2013$10,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in New Jersey, May 11, 2013$1,000 · 52 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, May 11, 20131 in hail · 5 events
- Flash Flood and Heavy Rain in Hawaii, May 11 to 13, 20134 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 11 to 12, 20134 events
- Damaging Winds in Maryland, May 11, 2013$10,000 · 74 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 11, 20131 in hail · 3 events
- Marine Thunderstorm Winds in Lake Huron, May 11, 20133 events
- Flooding in Massachusetts, May 11, 2013$5,000 · 3 events
- Heavy Rain in Texas, May 11, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440013.